Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 94, NWS Green Bay, WI

August 2, 20124 counties in Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 2, 2012, 1:05 AM CDT for 4 counties in Wisconsin. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2012, 1:05 AM CDT (06:05 UTC)
Expired
Aug 2, 2012, 1:45 AM CDT
In force
40 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Portage County, WI, Waupaca County, WI, Waushara County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 111 km from the middle of the area, began a volume at 06:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 1:05 AM CDTTSTM WND DMGPlover, WITREE DOWN. TIME ESTIMATED.
Aug 2, 1:33 AM CDTTSTM WND GST 54Waupaca, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.1 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2012-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 271 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2012-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
271 J/kg
Mixed-layer CIN
-393 J/kg
Mixed-layer LCL
2015 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

747 
WUUS53 KGRB 020605
SVRGRB
WIC097-135-137-141-020645-
/O.NEW.KGRB.SV.W.0094.120802T0605Z-120802T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
105 AM CDT THU AUG 2 2012

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PORTAGE COUNTY IN CENTRAL WISCONSIN...
  SOUTHWESTERN WAUPACA COUNTY IN NORTHEAST WISCONSIN...
  NORTHERN WAUSHARA COUNTY IN CENTRAL WISCONSIN...
  SOUTHEASTERN WOOD COUNTY IN CENTRAL WISCONSIN...

* UNTIL 145 AM CDT

* AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF STEVENS POINT
  TO 7 MILES SOUTHEAST OF NEW ROME...AND MOVING EAST AT 45 MPH.

  IN ADDITION...AT 1248 AM...A 54 MPH WIND GUST WAS REPORTED AT THE  
  WOOD COUNTY AIRPORT WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WAUPACA...WHITING...PLAINFIELD...AMHERST...HARTMAN CREEK STATE
  PARK...MEEHAN...CODDINGTON AND PLOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4416 8960 4424 8961 4425 8983 4452 8981
      4446 8891 4410 8896
TIME...MOT...LOC 0604Z 277DEG 40KT 4452 8967 4418 8972
WIND...HAIL 60MPH 1.00IN

$$

MPC
3 follow-up statements
557 
WWUS53 KGRB 020621
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
121 AM CDT THU AUG 2 2012

WIC141-020631-
/O.CAN.KGRB.SV.W.0094.000000T0000Z-120802T0645Z/
WOOD WI-
121 AM CDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WOOD COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4416 8960 4424 8961 4426 8972 4448 8968
      4442 8892 4410 8896
TIME...MOT...LOC 0621Z 277DEG 40KT 4449 8941 4415 8946

$$

WIC097-135-137-020645-
/O.CON.KGRB.SV.W.0094.000000T0000Z-120802T0645Z/
WAUSHARA WI-WAUPACA WI-PORTAGE WI-
121 AM CDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
PORTAGE...SOUTHWESTERN WAUPACA AND NORTHERN WAUSHARA COUNTIES UNTIL
145 AM CDT...

AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM STEVENS POINT TO 6 MILES SOUTHWEST OF PLAINFIELD...MOVING EAST
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WAUPACA...HARTMAN CREEK STATE PARK...STANDING ROCK PARK...ALMOND...
  BLAINE...HEFFRON...EMMONS CREEK BARRENS AND WILD ROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4416 8960 4424 8961 4426 8972 4448 8968
      4442 8892 4410 8896
TIME...MOT...LOC 0621Z 277DEG 40KT 4449 8941 4415 8946
WIND...HAIL 60MPH <.75IN

$$

MPC
074 
WWUS53 KGRB 020630
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
130 AM CDT THU AUG 2 2012

WIC097-135-137-020645-
/O.CON.KGRB.SV.W.0094.000000T0000Z-120802T0645Z/
WAUSHARA WI-WAUPACA WI-PORTAGE WI-
130 AM CDT THU AUG 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PORTAGE...SOUTHWESTERN WAUPACA AND NORTHERN WAUSHARA COUNTIES UNTIL
145 AM CDT...

AT 128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM AMHERST TO 6 MILES NORTHWEST OF WAUTOMA...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WAUPACA...HARTMAN CREEK STATE PARK...EMMONS CREEK BARRENS...WILD   
  ROSE...SHERIDAN...KING AND SAXEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...LARGE HAIL...AND DEADLY
LIGHTNING. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS.

&&

LAT...LON 4419 8951 4445 8946 4442 8892 4410 8896
TIME...MOT...LOC 0630Z 277DEG 40KT 4447 8927 4413 8932
WIND...HAIL 60MPH <.75IN

$$

MPC
023 
WWUS53 KGRB 020646
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
146 AM CDT THU AUG 2 2012

WIC097-135-137-020655-
/O.EXP.KGRB.SV.W.0094.000000T0000Z-120802T0645Z/
WAUSHARA WI-WAUPACA WI-PORTAGE WI-
146 AM CDT THU AUG 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTAGE...
SOUTHWESTERN WAUPACA AND NORTHERN WAUSHARA COUNTIES IS BEING
REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

LAT...LON 4419 8951 4445 8946 4442 8892 4410 8896
TIME...MOT...LOC 0630Z 277DEG 40KT 4447 8927 4413 8932

$$

MPC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 10:42 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 1, 10:42 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1042 PM CDT WED AUG 1 2012

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.UPDATE...REST OF TONIGHT.
MAIN CONCERN FOR THE REST OF TONIGHT WILL BE THE CHANCES FOR
THUNDERSTORMS. FIRST CLUSTER OF STORMS ACROSS NORTHEAST WISCONSIN
DISSIPATED IN AREA OF MINIMUM CAPE PER LATEST MESOANALYSIS.
FORECAST FOR THE REMAINDER OF TONIGHT IS NOT CLEAR CUT EVEN AT
THIS HOUR. COLD FRONT NOW ENTERING NORTHWEST WISCONSIN WITH
DEW POINTS POOLING INTO THE LOWER 70S ALONG THE FRONT. MIXED
LAYER CAPES/MOST UNSTABLE CAPES POOLING ALONG THE BOUNDARY.
LATEST GLANCE AT THE 00Z WRF SUGGEST COUPLED JET STREAK MOVING
ACROSS THE AREA LATE TONIGHT INTO THURSDAY MORNING. AREA WOULD
BE IN FAVORED RIGHT ENTRANCE REGION OF NORTHERN JET STREAK WHILE
THE AREA WOULD ALSO BE IN THE FAVORED LEFT EXIT REGION OF THE
SOUTHERN JET STREAK MOVING ACROSS THE MIDWEST. CURRENT EXPECTATIONS
IS THAT THUNDERSTORM DEVELOP WOULD INCREASE AGAIN AFTER MIDNIGHT
AS JET STREAK MOVES INTO THE AREA AND FRONT SLOWLY SAGS SOUTHWARD
INTO AND ACROSS THE AREA. IF THIS DOES PLAY OUT LIKE THE 00Z WRF
SUGGEST...MIDNIGHT SHIFT MAY NEED TO INCREASE RAIN CHANCES FOR
THURSDAY.

ALSO WATCHING COMPLEX OF STORMS ACROSS SOUTHEAST MINNESOTA. ONE
CELL HAS PROMPTED A WARNING ACROSS SOUTHEAST MINNESOTA. WILL NEED
TO WATCH OUR FAR SOUTH FOR POTENTIAL FOR AN ISOLATED SEVERE STORM.
WITH STEEP MID LEVEL LAPSE RATES...STILL COULD NOT RULE AN ISOLATED
SEVERE OVER THE REMAINDER OF THE AREA AS WELL FOR THE REST OF
TONIGHT.

ECKBERG
&&

.PREV DISCUSSION...ISSUED AT 638 PM CDT WED AUG 1 2012...

SHORT TERM...TONIGHT AND THURSDAY.

THUNDERSTORMS ARE THE MAIN CONCERN IN THE SHORT TERM. AN AREA OF
THUNDERSTORMS THAT WAS OVER MINNESOTA THIS MORNING INCREASED IN
COVERAGE AS IT MOVED ACROSS NORTHWEST WISCONSIN AND INTO THE
FORECAST AREA EARLY THIS AFTERNOON. THESE STORMS WERE MAKING
STEADY PROGRESS SOUTHEAST SO IT APPEARS THAT THERE WILL BE A GAP
BETWEEN ROUNDS OF CONVECTION.

THERE WAS A LARGER AREA OF SHOWERS AND THUNDERSTORMS OVER THE
DAKOTAS THIS AFTERNOON. THIS WAS GENERALLY IN THE VICINITY OF A
FRONTAL BOUNDARY THAT EXTENDED FROM SOUTHWEST ONTARIO TO SOUTHWEST
SOUTH DAKOTA AT 18Z. 12Z SOUNDINGS AT GRB/MPX/INL SHOWED STEEP MID
LEVEL LAPSE RATES AND BOTH MPX AND INL HAD QUITE A BIT MORE
MOISTURE THAN GRB. AS MOISTURE INCREASES...THE FRONT AND SOME
UPPER LEVEL SHORT WAVE ENERGY WILL HELP TO BRING MORE
THUNDERSTORMS TO THE AREA LATER TONIGHT.

SHOWERS AND STORMS...AND EVENTUALLY CLOUDS...WILL CLEAR OUT OF
THE FORECAST AREA FROM THE NORTH AS THE FRONT SLOWLY PUSHES
SOUTHWARD THROUGH WISCONSIN. HELD ONTO CHANCE POPS FOR THE MORNING
BUT ONLY HAVE A SLIGHT CHANCE DURING THE AFTERNOON.

LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY.

SHOWERS AND THUNDERSTORMS MAY LINGER INTO THURSDAY NIGHT IN
SOUTHERN PORTIONS OF THE CWA...AND THEN THE NEXT CHANCE FOR PRECIP
WILL BE SATURDAY WITH SEVERE STORMS POSSIBLE. AFTER THAT...FLOW
BECOMES MORE ZONAL SO FCST SHOULD BE MAINLY DRY WITH ONLY A FEW
EMBEDDED SHORTWAVES RIDING OVER THE MAIN AREA OF HIGH PRESSURE.

MODELS CONTINUE TO SHOW A 850MB FRONT STALLING OVER SOUTH CENTRAL
WI. SEEMS LIKE THERE WILL BE SOME WEAK FORCING IN THIS AREA AND WINDS
AT 850MB TURN MORE SOUTH AND WAA CRANKS UP. LATEST SREF ALSO
HOLDS CHANCES OVER SOUTHERN WISCONSIN FOR THURSDAY NIGHT. INCREASED
PRECIP CHANCES SOMEWHAT OVER THE CENTRAL WI AND THE FOX VALLEY TO
START INTRODUCING THIS POSSIBILITY SINCE THE OLD FCST WAS DRY.
FARTHER NORTH...THINGS SHOULD BECOME DRY QUICKLY (EVEN THOUGH A
FEW MODELS HANG PRECIP AROUND THROUGH FRIDAY) AS CAA RUSHES IN
BEHIND THE FRONT AND SUBSIDENCE TAKES OVER. LOWERED MIN TEMPS A
BIT TO THE NORTH/RAISE MINS A BIT TO THE SOUTH TO ACCOUNT FOR
RANGE IN SKY COVER AND PRECIP CHANCES.

WEAK HIGH PRESSURE BUILDS IN FROM THE NORTH FOR FRIDAY. SOME OF
THE MODELS HAVE A WEAK 500MB SHORTWAVE SLIDING THROUGH NORTH
CENTRAL WISCONSIN. KEPT THE NORTH A BIT CLOUDIER IN CASE THIS PANS
OUT AND PER LATEST GUIDANCE.

FRIDAY NIGHT INTO SATURDAY BECOMES THE MAIN CONCERN FOR THE FCST
PERIOD AS A COLD FRONT AND STRONG UPPER LEVEL LOW SWINGS ACROSS
THE AREA. TIMING OF THIS FEATURE WILL BE KEY AS SEVERE WEATHER
COULD BE AN ISSUE IF THE FRONT MOVES THROUGH DURING PEAK HEATING.
NAM SEEMS TO BE THE FASTEST...HAVING THE FRONT OVER THE FOX VALLEY
BY 18Z...WHILE THE ECMWF/GFS LAG THE SYSTEM A BIT AND DONT PUSH IT
INTO EASTERN ZONES UNTIL 00Z SUNDAY. BROUGHT SLIGHT CHANCES IN
FRIDAY NIGHT FOR FASTER SOLUTIONS...THOUGH BEST CHANCES WONT ENTER
THE AREA UNTIL SATURDAY. TEMPS AND DEWPOINTS AHEAD OF THE FRONT
SHOULD INCREASE QUICKLY AND ALLOW FOR UNSTABLE CONDITIONS DURING
THE AFTERNOON.  WIND SHEAR VALUES OF 35- 40 KTS SUGGESTS SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE.

THUNDERSTORMS SHOULD EXIT OVERNIGHT SATURDAY AND COOLER AND DRIER
AIR WILL ARRIVE FOR SUNDAY AND MONDAY. SLIGHTLY BELOW NORMAL
TEMPERATURES ARE POSSIBLE SUNDAY WITH LINGERING CLOUD COVER AND
COOLER AIRMASS IN PLACE. AFTER THAT...HIGH PRESSURE HOLDS OVER THE
GREAT LAKES AND FLOW ALOFT BECOMES ZONAL...SO DRY CONDITIONS
SHOULD DOMINATE DURING THE THE BEGINNING OF NEXT WEEK. HIGH
PRESSURE SHOULD SLIP SLIGHTLY EAST PUTTING WI IN WARM SOUTHERLY
FLOW BY TUESDAY...SO ABOVE NORMAL TEMPERATURES SHOULD RETURN
AROUND MIDWEEK.
&&

.AVIATION...WEAK COLD FRONT ACROSS NORTHWEST WISCONSIN WILL MOVE
INTO NORTHEAST WISCONSIN AROUND SUNRISE. THE COMBINATION OF THE
COLD FRONT AND JET STREAK MOVING ACROSS THE WESTERN GREAT LAKES
WILL BRING AN INCREASE IN SHOWERS AND STORMS OVERNIGHT. RADAR
REFLECTS THE EXPECTED TRENDS WITH SHOWERS DEVELOPING ACROSS
MINNESOTA DURING THE PAST HOUR. A MORE ORGANIZED CLUSTER OF STORMS
IS EXPECTED TO MOVE ACROSS CENTRAL INTO NORTHEAST WISCONSIN
OVERNIGHT. SOME QUESTIONS LINGER ON HOW QUICK THE PRECIPITAITON
WILL DIMINISH ON THURSDAY. ONCE THE MORE ORGANIZED CLUSTER EXITS
THE AREA THURDAY MORNING...SOME SCATTERED ACTIVITY WILL LINGER
INTO THURSDAY AFTERNOON BASED ON THE 00Z GFS/WRF MODEL.
PRECIPITATION SHOULD COME TO AN END LATE FRIDAY AFTERNOON OR EARLY
FRIDAY EVENING. MAY NEED TO WATCH BACKDOOR COLD FRONT PER 00Z WRF
MODEL. WINDS COULD BECOME GUSTY FOR A PERIOD OF TIME LATE THURSDAY
EVENING AT KGRB/KATW.

ECKBERG
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 1, 8:46 PM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
846 PM CDT WED AUG 1 2012

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-030200-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
846 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS FOR THE REMAINDER OF TONIGHT.
ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED
SEVERE THUNDERSTORM IS STILL POSSIBLE. SOME OF THE THUNDERSTORMS
WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN FRIDAY
NIGHT THROUGH SATURDAY NIGHT. THE THUNDERSTORMS AT THE END OF THE
WEEK POTENTIALLY COULD BECOME SEVERE IF THE SYSTEM RESPONSIBLE FOR
THEM COMES THROUGH DURING PEAK HEATING. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ARE REQUESTED TO FORWARD ANY REPORTS OF HAIL...THUNDERSTORM
WIND GUSTS OVER 40 MPH OR RAINFALL AMOUNTS OVER AN INCH TO THE
NATIONAL WEATHER SERVICE.

LMZ521-522-541>543-030200-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
846 PM CDT WED AUG 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. SOME STORMS COULD
PRODUCE GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY...AND AGAIN FRIDAY
NIGHT THROUGH SATURDAY NIGHT. THE THUNDERSTORMS AT THE END OF THE
WEEK POTENTIALLY COULD BECOME SEVERE IF THE SYSTEM RESPONSIBLE FOR
THEM COMES THROUGH DURING PEAK HEATING. LARGE HAIL AND DAMAGING
WINDS WOULD BE THE PRIMARY THREATS.

ECKBERG

In the hours before

Special weather statement, Aug 2, 12:13 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1213 AM CDT THU AUG 2 2012

WIZ030-035-036-045-020615-
MARATHON-PORTAGE-WAUSHARA-WOOD-
1213 AM CDT THU AUG 2 2012

...STRONG STORMS MOVING INTO CENTRAL WISCONSIN...

AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WILLARD TO
MILLSTON...MOVING EAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  WISCONSIN RAPIDS...         SPENCER...            LINDSEY...
  VEEDUM...           SCRANTON...
  MARSHFIELD...            BAKERVILLE...         STEVENS POINT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

MPC
Local storm report, Aug 2, 12:39 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1239 AM CDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 AM     HAIL             PITTSVILLE              44.45N 90.13W
08/02/2012  E0.25 INCH       WOOD               WI   LAW ENFORCEMENT

&&

BERSCH
Local storm report, Aug 2, 12:55 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1255 AM CDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND GST     WISCONSIN RAPIDS        44.40N 89.84W
08/02/2012  M54 MPH          WOOD               WI   AWOS

&&

BERSCH
Local storm report, Aug 2, 1:02 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
102 AM CDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     WISCONSIN RAPIDS        44.40N 89.84W
08/02/2012                   WOOD               WI   LAW ENFORCEMENT

            SEVERAL REPORTS OF WIND DAMAGE ACROSS SOUTHERN PART OF
            THE COUNTY.

&&

BERSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:30 AM CDTSevere Thunderstorm WarningGRBPortage, Wood45 min
Aug 2, 1:44 AM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca, Waushara, Winnebago46 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.